Loperamide Addiction Related Topics

Loperamide is the active ingredient in many over-the-counter, anti-diarrheal medicines. In recent years, an increasing amount of opioid users are seeking out and overdosing on this seemingly benign substance. Many experts believe that the low-cost of the drug, along with its easy accessibility, have contributed to the growing abuse.

This substance is commonly sought out by individuals addicted to opioids, because loperamide itself is a mild opioid. While loperamide is safe to ingest at therapeutic levels, it becomes even more fatal than standard opioids at higher levels. When consumed in large doses, loperamide can disrupt the heart’s rhythm and cause cardiovascular failure. Symptoms of loperamide overdose include drowsiness, dizziness, muscle aches, nausea, severe stomach cramps and vomiting. If you or someone you know experiences these symptoms, it’s crucial that you contact a medical professional as soon as possible.

Despite the substance’s accessibility, loperamide addiction is a condition that needs to be taken seriously. Like any opioid addiction, loperamide dependence can be addressed with a professional rehabilitation program at centers like The Recovery Village. Additional information about topics related to loperamide addiction can be found below. If you’re ready to take the next step and explore treatment options, reach out to a representative at The Recovery Village to get started today.


Loperamide Related Topics

Imodium Overdose Signs & SymptomsThe following provides an overview of what Imodium is, and why it’s becoming such a problematic medication as the opioid epidemic ravages the nation.
Dangers of Loperamide HighThere’s a dangerous trend emerging among opioid addicts that involves the abuse of over-the-counter anti-diarrheal medication.
Loperamide and Opioid AddictionSome people turn to questionable home remedies like loperamide in an attempt to curb their painful opiate withdrawal symptoms.
Risk of Overdose from LoperamideWith the ever-worsening opioid crisis that is happening in the United States, people who are struggling with opioid addiction have discovered that, when taken in massive doses, loperamide can provide similar effects to the opioids that they have become addicted to.